Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Melbourne, FL

May 6, 2010Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2010, 3:16 PM EDT for Brevard County, Orange County, Florida. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2010, 3:16 PM EDT (19:16 UTC)
Expired
May 6, 2010, 4:02 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:35 PM EDTTSTM WND DMG3 Sse Christmas, FLLOTS OF LARGE TREE LIMBS DOWN IN TOSOHATCHEE WILDLIFE MANAGEMENT AREA.
May 6, 3:38 PM EDTFUNNEL CLOUD6 Sse Christmas, FLFUNNEL CLOUD SIGHTED BY FLORIDA DEPATRMENT OF TRANSPORTATION CREW NEAR INTERSECTION OF SR 520 AND SR 528.
May 6, 3:45 PM EDTHAIL 0.882 N Mims, FLNICKEL SIZE HAIL OBSERVED NEAR INTERSECTION OF BARTON ST. AND DOVER RD.
May 6, 4:00 PM EDTTSTM WND DMG1 Wsw Port Saint John, FLLINES DOWN ON ROAD. ROAD BLOCKED.
May 6, 4:00 PM EDTTSTM WND DMGCanaveral Groves, FLTRANSFORMER POWER POLE BLOWN DOWN ONTO TREE NEAR INTERSECTION OF SCARLETT AVE. AND PINE STREET. LINES HANGING DOWN BUT NOT TOUCHING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WUUS52 KMLB 061916
SVRMLB
FLC009-095-062015-
/O.NEW.KMLB.SV.W.0023.100506T1916Z-100506T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT THU MAY 6 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA
  EASTERN ORANGE COUNTY IN FLORIDA

* UNTIL 415 PM EDT.

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMAS TO 6
  MILES EAST OF CHRISTMAS TO CANAVERAL GROVES TO LONE CABBAGE FISH
  CAMP...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMAS TO
  6 MILES EAST OF CHRISTMAS TO 6 MILES WEST OF PORT SAINT JOHN TO
  LONE CABBAGE FISH CAMP...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  TITUSVILLE AIRPORT...SHARPES...TITUSVILLE...MIMS...COCOA...KENNEDY
  SPACE CENTER...ROCKLEDGE...MERRITT ISLAND...MERRITT ISLAND WILDLIFE
  REFUGE...PORT CANAVERAL...CAPE CANAVERAL...PLAYALINDA BEACH AND
  COCOA BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2840 8059 2829 8059 2829 8060 2858 8060
      2829 8067 2834 8104 2834 8105 2861 8106
      2861 8097 2870 8095 2871 8083 2834 8072
      2860 8073 2869 8079 2871 8074 2871 8073
      2867 8066 2870 8066 2846 8052
TIME...MOT...LOC 1916Z 267DEG 14KT 2863 8096 2853 8088
          2847 8085 2836 8092

$$
2 follow-up statements
818 
WWUS52 KMLB 061926
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
326 PM EDT THU MAY 6 2010

FLC009-095-062015-
/O.CON.KMLB.SV.W.0023.000000T0000Z-100506T2015Z/
ORANGE-BREVARD-
326 PM EDT THU MAY 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES...

...CONTINUOUS CLOUD TO GROUND LIGHTNING WITH THESE STORMS...

AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF MIMS TO
TITUSVILLE AIRPORT TO PORT SAINT JOHN TO LONE CABBAGE FISH CAMP...
MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANAVERAL ACRES...CANAVERAL GROVES...BELLWOOD...TITUSVILLE...
SHARPES...LAGRANGE...COCOA...KENNEDY SPACE CENTER...ROCKLEDGE...
MERRITT ISLAND...MERRITT ISLAND WILDLIFE REFUGE...PORT CANAVERAL...
JETTY PARK AND PLAYALINDA BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. THE CLOUD TO GROUND 
FLASH RATE WAS 30 TO 40 STRIKES PER MINUTES...OR ONE STRIKE EVERY
ONE TO TWO SECONDS!

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2838 8059 2838 8060 2855 8058 2858 8061
      2829 8067 2833 8071 2830 8070 2834 8096
      2861 8106 2861 8097 2870 8095 2871 8083
      2834 8072 2860 8073 2869 8079 2871 8075
      2871 8073 2867 8066 2869 8066 2846 8052
TIME...MOT...LOC 1925Z 267DEG 14KT 2863 8092 2853 8084
          2847 8081 2836 8088

$$
727 
WWUS52 KMLB 062002
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT THU MAY 6 2010

FLC009-095-062013-
/O.CAN.KMLB.SV.W.0023.000000T0000Z-100506T2015Z/
ORANGE-BREVARD-
402 PM EDT THU MAY 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2838 8059 2838 8060 2855 8058 2858 8061
      2829 8067 2833 8071 2830 8070 2834 8096
      2861 8106 2861 8097 2870 8095 2871 8083
      2834 8072 2860 8073 2869 8079 2871 8075
      2871 8073 2867 8066 2869 8066 2846 8052
TIME...MOT...LOC 2003Z 267DEG 14KT 2864 8075 2854 8067
          2848 8064 2837 8071

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:16 PM EDT, 0 minutes earlier.

Area forecast discussion, May 6, 3:16 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT THU MAY 6 2010

.DISCUSSION...

TONIGHT-TOMORROW...DISSIPATING FRONTAL BAND LOCATED IN VICINITY OF
INTERSTATE 4 SAGGING VERY SLOWLY DOWN THE PENINSULA...IF NOT NEARLY
STATIONARY. SCATTERED CONVECTION ORGANIZED IN VICINITY OF THIS
BOUNDARY HAS BECOME OCCASIONALLY STRONG DURING THE EARLY AFTERNOON.
ALONG AND SOUTH OF THIS BOUNDARY...AIRMASS REMAINS RATHER JUICY WITH
DEW POINTS IN THE LOW 70S AND PLENTY OF MOISTURE TO WORK WITH BELOW
700MB (BUT DRIER ABOVE). EAST COAST SEA BREEZE BECOMING EVIDENT
SOUTH OF DAYTONA BEACH TO OFFER FURTHER FOCUS TO COVECTION. WITH
COOLER TEMPERATURES ALOFT...AND MAX HEATING NEAR THE SURFACE...AND
PLENTY OF PRIMARY AND SECONDARY BOUNDARIES...EXPECT STORMS TO BECOME
STRONG TO MARGINALLY SEVERE THROUGH THE EARLY EVENING...MAINLY FROM
ORLANDO EASTWARD AND ALONG THE EAST COAST. GUSTS APPROACHING 50KT
NOT UNREASONABLE GIVEN DRY AIR ALOFT...AND SMALL HAIL GIVEN COOLER
TEMPERATURES ALOFT.

FRONTAL BOUNDARY HARDLY DISCERNIBLE FOR FRIDAY AS THE SURFACE RIDGE
RE-ESTABLISHES DOMINANCE...WITH AXIS ACROSS THE FORECAST AREA.
MODELS TEND TO DISAGREE ON THE EXTENT OF DEEPER LAYER
DRYING/SUBSIDENCE WHICH WILL HAVE A BEARING ON TOMORROWS CONVECTIVE
FORECAST. MOS POPS TAKE THINGS TO BELOW MENTION...BUT WILL KEEP
ISOLATED TSTRMS ALL LOCATIONS...WITH BEST CHANCES ALONG THE TREASURE
COAST. WARM AGAIN TOMORROW WITH MAX TEMPERATURES INTO THE LOW
90S...EXCEPT IN VICINITY OF THE COAST BEHIND THE SEA BREEZE.

(PREVIOUS EXTENDED)...
FRI NITE-SUN...UPSTREAM RIDGING OVER GULF AREA WILL SLOWLY EDGE
TOWARD THE AREA WITH SLOW DRYING TREND INTO THE WEEKEND. FRI AFTN
HAVE INTRODUCED A SLIGHT CHC OF STORMS OVER THE SOUTH NEAR LAKE OKEE
AND THE TREASURE COAST DUE TO WEAK SFC TROUGH AND BREEZE BOUNDARY
INTERACTIONS WITH SUITABLE MOISTURE. SATURDAY WARM AND DRY. NEXT
FRONT APPROACHES FROM THE NORTH EARLY SUNDAY WITH LITTLE WEATHER
EXPECTED ASIDE FROM AN INCREASE IN MID-UPR CLOUDS. COOLER CONDITIONS
HOWEVER BY EARLY NEXT WEEK WITH HIGHS BACK INTO THE 80S AND LOWS IN
THE UPR 60S.

EXTENDED...HIGH PRESSURE WL BUILD SOUTH FROM THE MID ATLC SEABOARD
MILD ONSHORE FLOW EARLY IN THE WEEK WILL MODIFY SLOWLY AS FLOW
VEERS TO EAST AND EVENTUALLY SOUTHEAST ON TUE. GUID CONTS TO
SUGGEST LOW GRADE POP MAINLY INLAND BY MON AFTN AND INTO TUE DUE
TO BREEZE CONVERGENCE AND DIURNAL HEATING. REMAINDER OF THE WEEK
LOOKS DRY PAST TUE AS YET ANOTHER UPR RIDGE BUILDS EAST OVER THE
AREA FROM THE GULF.

&&

.AVIATION...AWW CONDITIONS WITH G35KT VICINITY OF KMCO AND KDAB.
SMALL HAIL (GS) ALSO A CONCERN WITH FREQUENT TO EXCESSIVE LIGHTNING.
THREAT SHOULD DECREASE AFT 21Z. KMLB AND KVRB STILL HAVE OPPORTUNITY
FOR G35KT AS THE AFTERNOON PROGRESSES. ISOLATED AREAS OF OVERNIGHT
4-6SM BR TOWARD 12Z.

&&

.MARINE...SURFACE HIGH PRESSURE WILL BECOME THE MAIN SYNOPTIC
FEATURE OVER THE MARINE AREA SUPPORTING LIGHTER WINDS. SEAS
GENERALLY 1 TO 3 FEET ACROSS THE ENTIRE WATERS THROUGH FRIDAY.
AFTERNOON SEA BREEZE ON FRIDAY TO BRING ONSHORE COMPONENT TO THE
WINDS DURING THE AFTERNOON. A FEW SPECIAL MARINE WARNINGS POSSIBLE
MAINLY ALONG THE TREASURE COAST. SEAS SHOULD BE LESS THAN 3 FT
THROUGH SATURDAY THEN BUILD BEHIND FRONT ON SUNDAY WITH SEAS OF 4
TO 5 FT LATE SUNDAY INTO MONDAY AND DECREASING THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  87  68  89 /  10  20   0   0
MCO  68  91  69  91 /  10  20  10   0
MLB  69  88  70  89 /  20  20  10   0
VRB  68  88  69  89 /  20  20  10   0
LEE  69  91  69  91 /  10  20  10   0
SFB  69  92  70  92 /  10  20   0   0
ORL  71  91  71  91 /  10  20  10   0
FPR  68  88  67  89 /  20  20  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SHARP
LONG TERM....GLITTO
Hazardous weather outlook, May 6, 10:43 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1043 AM EDT THU MAY 6 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070245-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1043 AM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
PRE-FRONTAL MOISTURE AHEAD OF A DISSIPATING FRONT REMAINS ACROSS
THE CENTRAL PENINSULA THIS AFTERNOON...IN THE PRESENCE OF RATHER
WARM TEMPERATURES. DEVELOPING EAST AND WEST COAST SEA BREEZES WILL
PROVIDE AN ADDITIONAL FOCUS FOR SCATTERED THUNDERSTORMS LATE THIS
MORNING AND AFTERNOON...AS STORMS ALSO LINGER INTO THE EVENING.
SOME AFTERNOON STORMS WILL BE BECOME RATHER STRONG PRODUCING
GUSTY WINDS TO 40 TO 45 MPH. HOWEVER...A FEW MAY BECOME MARGINALLY
SEVERE WITH LOCALIZED DOWNBUSRT WIND GUSTS APPROACHING 60 MPH.
SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO BE HAZARDS OF
CONCERN...WITH AN ISOLATED OCCURRENCE OF QUARTER-SIZED HAIL AND
EXCESSIVE LIGHTNING NOT OUT OF THE QUESTION...ESPECIALLY TOWARD
THE EAST COAST.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STRONG THUNDERSTORMS...WITH A FEW EMBEDDED MARGINALLY
SEVERE STORMS...WILL DEVELOP ALONG THE INLAND SEA BREEZE TO THEN
MOVE OFFSHORE THE ATLANTIC COAST LATER THIS AFTERNOON. SOME STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 35 KNOTS OR MORE...
ESPECIALLY ALONG THE SPACE AND TREASURE COASTS AND INTRACOASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLIGHT CHANCE OF LIGHTNING STORMS WILL EXIST ALONG THE TREASURE
COAST AND NEAR LAKE OKEECHOBEE DURING THE AFTERNOON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED...ESPECIALLY THOSE LOCATED TOWARD THE EAST COAST.

DWS

In the hours before

Special weather statement, May 6, 1:15 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT THU MAY 6 2010

FLZ147-061800-
NORTHERN BREVARD COUNTY-
115 PM EDT THU MAY 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD
COUNTY...

* UNTIL 200 PM EDT.

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER HAULOVER
CANAL...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA
BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2844 8053 2843 8055 2845 8061 2858 8060
      2846 8065 2850 8074 2860 8073 2858 8079
      2851 8078 2853 8083 2863 8082 2859 8079
      2869 8079 2871 8075 2878 8080 2867 8066
      2878 8074 2878 8071 2859 8057
TIME...MOT...LOC 1715Z 281DEG 13KT 2872 8071

52
Special weather statement, May 6, 1:47 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT THU MAY 6 2010

FLZ147-061830-
NORTHERN BREVARD COUNTY-
147 PM EDT THU MAY 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...

* UNTIL 230 PM EDT.

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
TITUSVILLE. THE STORM WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PORT ST JOHN AND THE KENNEDY SPACE CENTER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2846 8052 2845 8061 2853 8058 2858 8060
      2843 8066 2842 8072 2849 8074 2848 8076
      2841 8074 2839 8081 2859 8089 2860 8080
      2849 8076 2850 8073 2860 8073 2860 8077
      2861 8077 2864 8061
TIME...MOT...LOC 1745Z 327DEG 13KT 2855 8081

52
Special weather statement, May 6, 2:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT THU MAY 6 2010

FLZ045-061900-
ORANGE-
221 PM EDT THU MAY 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL AND EASTERN ORANGE
COUNTY...

* UNTIL 300 PM EDT.

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO
INTERNATIONAL AIRPORT...MOVING EAST-NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...LAKE MARY JANE AND PINE CASTLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2861 8113 2861 8099 2859 8097 2859 8096
      2846 8088 2844 8090 2843 8097 2834 8121
      2834 8127 2834 8136 2846 8143
TIME...MOT...LOC 1821Z 244DEG 17KT 2842 8129

CRISTALDI
Special weather statement, May 6, 3:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT THU MAY 6 2010

FLZ045-046-141-147-061945-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
301 PM EDT THU MAY 6 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD...EASTERN
ORANGE AND SOUTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTIES...

* UNTIL 345 PM EDT.

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
OVIEDO TO 9 MILES SOUTHEAST OF LAKE MARY JANE...MOVING NORTHEAST AT
15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BITHLO...CHRISTMAS...CANAVERAL GROVES...
CHULUOTA...MIMS AND TITUSVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2873 8083 2868 8083 2869 8079 2867 8079
      2868 8080 2868 8082 2863 8081 2866 8079
      2864 8079 2863 8081 2855 8079 2834 8079
      2834 8125 2871 8128
TIME...MOT...LOC 1900Z 231DEG 11KT 2866 8114 2851 8103
          2831 8105

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:15 PM EDTSpecial Weather StatementMLBBrevard45 min
May 6, 1:20 PM EDTSpecial Marine WarningMLB70 min
May 6, 1:47 PM EDTSpecial Weather StatementMLBBrevard43 min
May 6, 2:21 PM EDTSpecial Weather StatementMLBOrange39 min
May 6, 2:30 PM EDTSevere Thunderstorm WarningMLBVolusia45 min
May 6, 2:47 PM EDTSpecial Marine WarningMLB88 min
May 6, 2:56 PM EDTSpecial Marine WarningMLB64 min
May 6, 3:38 PM EDTSpecial Marine WarningMLB97 min
May 6, 3:50 PM EDTSpecial Weather StatementMLBSeminole40 min
May 6, 5:04 PM EDTSpecial Weather StatementMLBOsceola56 min
May 6, 7:05 PM EDTSpecial Weather StatementMLBMartin55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.